Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 17, 2006, 8:47 PM MDT for Roosevelt County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2006, 8:47 PM MDT (02:47 UTC)
- Expired
- Aug 18, 2006, 12:45 AM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 180250
FFWABQ
NMC041-180645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT THU AUG 17 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1245 AM MDT
* AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A BAND OF PERSISTENT THUNDERSTORMS EXTENDING
FROM NEAR PORTALES SOUTHWEST ALONG HIGHWAY 70 TO ELIDA. ESTIMATES
OF 2 HOUR RAINFALL IS AS HIGH AS 3 TO 4 INCHES SOUTH OF ELIDA
AND JUST NORTHWEST OF PORTALES. REPEATING RAIN WILL CONTINUE PAST
10 PM FROM STORMS STILL MOVING SOUTH TO NORTH OVER THIS FLASH FLOOD
AREA.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
LAT...LON 3359 10347 3364 10348 3366 10354 3379 10369
3383 10369 3387 10377 3429 10373 3430 10369
3430 10304 3430 10304
$$
032 follow-up statements
000
WGUS75 KABQ 180444
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 PM MDT THU AUG 17 2006
NMC041-180645-
ROOSEVELT-
1045 PM MDT THU AUG 17 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR
ROOSEVELT COUNTY...
AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OF UP TO AN
ADDITIONAL INCH PER HOUR. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF PORTALES MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DORA...ELIDA...ARCH...FLOYD...CAUSEY...AND HIGHWAY 70 FROM KENNA
TO PORTALES.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.
LAT...LON 3359 10347 3364 10348 3366 10354 3379 10369
3383 10369 3387 10377 3429 10373 3430 10369
3430 10304 3430 10304
$$
SHY000
WGUS75 KABQ 180637
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1235 AM MDT FRI AUG 18 2006
NMC041-180645-
ROOSEVELT-
1235 AM MDT FRI AUG 18 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM MDT FOR ROOSEVELT
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
ADDITIONAL THUNDERSTORMS COULD STILL DEVELOP DURING THE OVERNIGHT
HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM.
LAT...LON 3359 10347 3364 10348 3366 10354 3379 10369
3383 10369 3387 10377 3429 10373 3430 10369
3430 10304 3430 10304
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 8:45 PM MDT, 2 minutes earlier.
Area forecast discussion, Aug 17, 8:45 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 845 PM MDT THU AUG 17 2006 .UPDATE...MINOR ADJUSTMENTS FOR SHOWER COVERAGE AND TIMING TONIGHT. OTHERWISE...FORECAST ON TRACK. UPDATED ZONES ON THE WIRE BY 9 PM MDT. SHY. && .PREV DISCUSSION...300 PM MDT THU AUG 17 2006...FLASH FLOOD THREAT WILL LINGER THROUGH TONIGHT SOUTH CENTRAL AND SOUTHEAST. NEW FLASH FLOOD THREAT COULD DEVELOP FRIDAY EVENING THROUGH THE WEEKEND. WE WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FROM SOCORRO AND TORRANCE COUNTIES EASTWARD. A MESOSCALE CONVECTIVE VORTEX CENTERED OVER LINCOLN COUNTY WILL SLOWLY MOVE TOWARD THE NORTHEAST AND PROBABLY LINGER ON THE FAR SOUTHEAST OR EAST CENTRAL PLAINS ON FRIDAY. CLOUDINESS WITH THIS FEATURE HAS DECREASED ENOUGH TO ALLOW DECENT INSOLATION...AND THIS AREA WILL BECOME PARTICULARLY UNSTABLE AS A RESULT. THUNDERSTORMS WILL INCREASE THROUGHOUT THE WATCH AREA THIS EVENING WITH A FEW HEAVY RAIN PRODUCING CLUSTERS LINGERING LATE TONIGHT. LINES OF STORMS WILL ALSO MOVE OFF THE NORTHEAST HIGHLANDS ONTO THE NORTHEAST PLAINS THIS EVENING. AFTER SCATTERED CONVECTION THIS EVENING...THE SOUTHWEST MOUNTAINS AND LOWER RIO GRANDE VALLEY SHOULD SETTLE DOWN TO ISOLATED ACTIVITY LATE TONIGHT. ONLY ISOLATED CONVECTION IS EXPECTED THIS EVENING ALONG AND WEST OF THE UPPER AND MIDDLE RIO GRANDE VALLEY. FRIDAY WE MAY NOT NEED A FLASH FLOOD WATCH DURING THE DAY. SCATTERED THUNDERSTORMS WILL FAVOR THE EAST AND THE HIGH TERRAIN OF THE SOUTH. FRIDAY NIGHT THE FLASH FLOOD THREAT WILL RETURN TO THE EAST AS A BACK DOOR COLD FRONT WILL DIVE THROUGH THE EASTERN PLAINS. LATER SHIFTS WILL MONITOR THIS FEATURE/S TIMING AND ISSUE A FLASH FLOOD WATCH WHEN APPROPRIATE. SATURDAY...PERTURBATIONS AND MOISTURE WILL RIDE NORTHWARD OUT OF MEXICO AND OVER THIS FRONT AS IT PUSHES INTO THE RIO GRANDE VALLEY AND WESTERN MOUNTAIN RANGES. THUS...THE FLASH FLOOD THREAT WILL SPREAD FROM THE EAST AND INCLUDE ALL BUT THE NORTHWEST CORNER ON SATURDAY. MODELS ADVERTISE MORE PERTURBATIONS MOVING NORTHWARD OUT OF MEXICO ON SUNDAY...SO THE FLASH FLOOD THREAT COULD PERSIST...POSSIBLY FOR THE ENTIRE AREA...THROUGH THEN. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ010-NMZ011-NMZ012- NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021- NMZ026. && 25
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 17 2006 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH FOR SOUTH CENTRAL AREAS HAS BEEN EXPANDED TO THE EASTERN PLAINS AND EXTENDED IN TIME THROUGH LATE TONIGHT. REFER TO THE WATCH FOR MORE INFORMATION. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Local storm report, Aug 17, 4:04 PM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
404 PM MDT THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL ABBOTT 36.31N 104.26W
08/17/2006 E0.88 INCH COLFAX NM CO-OP OBSERVER
&&
KHAYESSpecial weather statement, Aug 17, 4:40 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT THU AUG 17 2006 NMZ005>007-012-013-018-020-021-180030- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 440 PM MDT THU AUG 17 2006 ..THUNDERSTORMS WITH BOTH HEAVY RAIN AND COPIOUS AMOUNTS OF SMALL HAIL POSSIBLE FOR NORTHEAST AND EAST CENTRAL NEW MEXICO THROUGH MID EVENING... HEAVY RAIN STORMS CONTINUE FROM NEAR ROY IN HARDING COUNTY SOUTH TO SANTA ROSA AND VAUGHN IN GUADALUPE COUNTY. OTHER ISOLATED STRONG STORMS WITH HEAVY RAIN ARE ALSO FORMING CLOSE TO CLAYTON AND NEAR TUCUMCARI. LESS INTENSE AND ISOLATED SHOWERS ARE ALSO BEGINNING TO INCREASE NORTH OF CLOVIS AND SOUTHWEST OF PORTALES. EXPECT THE STRONGEST STORMS TO YIELD RAIN OF ONE INCH IN 20 TO 30 MINUTES AND TO PRODUCE RAPID FILLING OF ROAD DITCHES AND SMALL ARROYOS ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO THROUGH AT LEAST 8 PM. EARLIER THERE WAS A COMBINATION THREAT OF HEAVY RAIN AND LARGE HAIL BUT STORMS HAVE TRANSITIONED DURING LATE AFTERNOON TO HEAVY RAIN AND COPIOUS AMOUNTS OF SMALL HAIL LESS THAN SEVERE THUNDERSTORM CRITERIA. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION AND TRENDS FOR THESE ISOLATED BUT STRONG STORMS. 03
Special weather statement, Aug 17, 5:35 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 PM MDT THU AUG 17 2006 NMZ005>007-012-013-018-020-021-180100- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 535 PM MDT THU AUG 17 2006 ...THUNDERSTORMS WITH BOTH HEAVY RAIN AND COPIOUS AMOUNTS OF SMALL HAIL POSSIBLE FOR NORTHEAST AND EAST CENTRAL NEW MEXICO THROUGH MID EVENING... HEAVY RAIN STORMS CONTINUE ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO BETWEEN CLAYTON AND CONCHAS LAKE AND ALSO SOUTHWARD BETWEEN SANTA ROSA AND FORT SUMNER. AT 530 PM THE MOST INTENSE RAINS WERE LOCATED NORTH OF TUCUMCARI NEAR MOSQUERO AND ALSO NORTHWEST OF SUMNER LAKE. THROUGH 7 PM...STORMS WILL CONTINUE TO MOVE SOUTHEAST TOWARDS TUCUMCARI AND FORT SUMNER. STORMS ACROSS THE EAST CENTRAL AREAS HAVE TRANSITIONED FROM ISOLATED INTENSE STORMS WITH LARGE HAIL TO BANDS OF WEAKER STORMS STILL CAPABLE OF HEAVY RAIN BUT WITH SMALL HAIL. THE STORMS ARE GENERALLY MOVING FAST ENOUGH TO THE EAST AND SOUTHEAST TO AVOID MAJOR FLOOD PROBLEMS DESPITE YIELDING RAINFALL ON ONE INCH OR MORE IN 20 TO 30 MINUTES. LOCALIZED FLOODING OF ROAD DITCHES AND SMALL ARROYOS WILL STILL BE POSSIBLE WITH THESE BANDS OR LINES OF STRONG THUNDERSTORMS. STREET FLOODING COULD REACH TUCUMCARI AND FORT SUMNER BETWEEN 630 PM AND 8 PM. STORMS COULD THEN BUILD INTO CLOVIS AND PORTALES MAINLY AFTER 8 PM ALTHOUGH ISOLATED BRIEF SHOWERS WILL BE POSSIBLE IN CURRY AND ROOSEVELT COUNTIES BEFORE 8 PM. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION AND TRENDS FOR THESE ISOLATED BUT STRONG STORMS. 03
Special weather statement, Aug 17, 6:45 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT THU AUG 17 2006 NMZ016-017-019-180145- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 645 PM MDT THU AUG 17 2006 ...STRONG THUNDERSTORMS BUILDING SOUTH INTO NORTHERN LINCOLN COUNTY... AT 640 PM...NATIONAL WEATHER SERVICE RADAR SHOWS A BAND OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING SOUTH INTO NORTHERN LINCOLN COUNTY. THESE STORMS ARE ALIGNED FROM NEAR CORONA EAST ALONG STATE ROAD 247 AND WILL YIELD RAINFALL ON NEAR ONE INCH IN 20 TO 30 MINUTES CAUSING LOCALIZED FLOODING OF THE ROAD DITCHES AND SMALL ARROYOS ALONG ROAD 247 AND OVER SOME OF THE OPEN RANCH COUNTRY OF NORTHERN AND NORTHEASTERN LINCOLN COUNTY. THE TREND HAS BEEN FOR STORMS TO DECREASE SLOWLY THE PAST HOUR AND TO SLOW THEIR SOUTHWARD MOVEMENT. AT THIS TIME IT IS UNCERTAIN WHETHER OR NOT THESE ORGANIZED HEAVY RAINS WILL PERSIST LONG ENOUGH TO REACH SOUTHERN LINCOLN COUNTY WHERE ADDITIONAL HEAVY RAIN WOULD ONLY AGGRAVATE THE WATER PROBLEMS FOR EITHER LAKE BONITO OR MESCALERO LAKE...BOTH OF WHICH ARE DEALING WITH WATER FLOWING OVER THEIR SPILL WAYS INTO THE RIO BONITO AND RIO RUIDOSO. ANY RETURN OF HEAVY RAIN IN SOUTHERN LINCOLN COUNTY WOULD ALSO COMPLICATE THE LOCALIZED CLOSURE OR DAMAGE TO FOREST SERVICE ROADS. 03
Special weather statement, Aug 17, 7:05 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 705 PM MDT THU AUG 17 2006 NMZ006-007-012-013-018>021-180230- CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY- DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- ROOSEVELT COUNTY- 705 PM MDT THU AUG 17 2006 ...THUNDERSTORMS WITH HEAVY RAIN PERSISTING ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO THROUGHOUT MID EVENING... HEAVY RAIN STORMS CONTINUE FROM SOUTH OF CLAYTON TO NEAR TUCUMCARI AND FARTHER SOUTH TO NORTHERN LINCOLN AND NORTHERN CHAVES COUNTIES. THE MOST INTENSE RAINS OF ONE INCH IN LESS THAN 25 MINUTES WILL BE LOCATED NEAR LOGAN IN NORTHERN QUAY COUNTY THROUGH 8 PM. OTHER MORE ISOLATED STORMS HAVE STARTED FORMING ALSO BETWEEN TUCUMCARI AND CLOVIS AND SOUTHWEST OF PORTALES. STORMS OVER BOTH CURRY AND ROOSEVELT COUNTIES WILL LIKELY INCREASE IN BOTH INTENSITY AND AREAL COVERAGE THROUGHOUT MID EVENING. THE BAND OF HEAVY RAIN STORMS IN FAR NORTHWEST CHAVES COUNTY EXTENDS WEST INTO LINCOLN COUNTY. THESE STORMS HAVE BEEN TRANSITIONING INTO LESS ORGANIZED SHOWERS SINCE 630 PM AND MAY COLLAPSE INTO ONLY MODERATE RAINS BEFORE REACHING ROSWELL AND SOUTHERN CHAVES COUNTY LATER BETWEEN 830 PM AND 100 PM. A BROAD AREA OF MODERATE RAIN WILL PERSIST PAST 8 PM ALONG INTERSTATE 40 WEST OF TUCUMCARI TO SANTA ROSA AND CLINES CORNERS. REMAIN ALERT TO SMALL ARROYOS AND RURAL ROAD DITCHES CARRYING HIGH WATER THROUGHOUT MID EVENING. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION AND TRENDS FOR LINGERING HEAVY RAIN THIS EVENING. 03
Special weather statement, Aug 17, 8:25 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 825 PM MDT THU AUG 17 2006 NMZ006-007-010>013-015>021-026-180400- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY-QUAY COUNTY-ROOSEVELT COUNTY- SANDIA/MANZANO MOUNTAINS- 825 PM MDT THU AUG 17 2006 ...THUNDERSTORMS WITH HEAVY RAIN PERSISTING ACROSS EAST CENTRAL AND SOUTH CENTRAL NEW MEXICO INTO LATE EVENING... SEVERAL BANDS OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL RATES OF ONE INCH IN LESS THAN 30 MINUTES WILL PERSIST ACROSS SECTIONS OF EAST CENTRAL AND SOUTH CENTRAL NEW MEXICO DURING LATE EVENING. THROUGH 10 PM...HEAVY RAINS WILL MOVING SOUTH WITH A BAND OF THUNDERSTORMS INTO SOUTHERN LINCOLN COUNTY WHERE CONCERNS FOR HIGH WATER LEVELS CONTINUE FOR BONITO LAKE AND LAKE MESCALERO. ADDITIONAL RAINS TONIGHT WILL ONLY AGGRAVATE THE MUD AND WASH OUT PROBLEMS FOR FOREST ROADS IN LINCOLN NATIONAL FOREST. ANOTHER AREA OF HEAVY RAIN STORMS MAY BRING STREET ROAD DITCH FLOODING TO PORTALES...CLOVIS AND SURROUNDING AREAS OF ROOSEVELT AND CURRY COUNTIES THROUGH 11 PM. FARTHER NORTH HEAVY RAIN HAS MOSTLY ENDED BUT A BROAD AREA OF STEADY LIGHT TO MODERATE RAIN WILL BE LOCATED BETWEEN ALBUQUERQUE AND TUCUMCARI CREATING WET CONDITIONS ALONG INTERSTATE 40 EAST OF ALBUQUERQUE. WATCH FOR LOCALIZED WATER PONDING ON RURAL ROADS THROUGH EAST CENTRAL NEW MEXICO THROUGH 11 PM INCLUDING AREAS OF TORRANCE...DE BACA...GUADALUPE...EASTERN SAN MIGUEL AND HARDING COUNTIES. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION AND TRENDS FOR LINGERING HEAVY RAIN THIS EVENING. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:10 AM MDT | Flash Flood Watch | ABQ | Colfax, Harding, Mora, San Miguel, Union | 3 days |
| Aug 18, 2:17 PM MDT | Flash Flood Warning | ABQ | Lincoln | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.